Alert archive / New Mexico / Flash Flood Warnings in 2019
Flash Flood Warning 29, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 30, 2019, 6:39 PM MDT for Eddy County, New Mexico. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2019, 6:39 PM MDT (00:39 UTC)
- Expired
- Sep 30, 2019, 9:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 167 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 7:20 PM MDT | FLASH FLOOD | 5 Se Artesia, NM | FLOODING UP TO DOORWAY OF HOMES AT EAST BLEVINS RD AND HALDEMAN RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
125
WGUS54 KMAF 010039
FFWMAF
NMC015-010345-
/O.NEW.KMAF.FF.W.0029.191001T0039Z-191001T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
639 PM MDT Mon Sep 30 2019
The National Weather Service in Midland has issued a
* Flash Flood Warning for...
Northwestern Eddy County in southeastern New Mexico...
* Until 945 PM MDT.
* At 637 PM MDT, emergency management reported high water rescues
due to flash flooding across the warned area. Heavy rain will
continue to produce flash flooding.
* Some locations that will experience flooding include...
Brantley Lake State Park, Seven Rivers Airport, Lincoln National
Forest, Atoka, Dayton and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3284 10410 3223 10440 3220 10480 3262 10468
3278 10454
$$
241 follow-up statement
799
WGUS74 KMAF 010219
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
819 PM MDT Mon Sep 30 2019
NMC015-010345-
/O.CON.KMAF.FF.W.0029.000000T0000Z-191001T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eddy NM-
819 PM MDT Mon Sep 30 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR
NORTHWESTERN EDDY COUNTY...
Heavy rainfall continues across the warned area. One to two inches
of rain has already fallen. Flash flooding is ongoing and expected
to continue.
Some locations that will experience flooding include...
Brantley Lake State Park, Seven Rivers Airport, Lincoln National
Forest, Atoka, Dayton and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3284 10410 3223 10440 3220 10480 3262 10468
3278 10454
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 5:13 PM MDT, 1 hour 26 minutes earlier.
Area forecast discussion, Sep 30, 5:13 PM MDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
613 PM CDT Mon Sep 30 2019
.AVIATION...
00Z TAF issuance
A good chance for storms will continue into the night across KCNM.
Further east, confidence is lower so will amend if needed at
KHOB, KINK, and KPEQ. Otherwise, very gusty southerly winds will
continue across the terminals with MVFR cigs possible after
01/06z.
&&
.PREV DISCUSSION... /issued 249 PM CDT Mon Sep 30 2019/
DISCUSSION...
The main concern this week will be Tropical Storm Narda in the
eastern Pacific near the west coast of Mexico. The NHC expects
the storm to slowly drift northwest along the coast providing
southeastern New Mexico and West Texas with a rich moisture source
for heavy rainfall. The highest rain amounts are expected to be
to our west though there should be enough to create a flash
flooding threat for Lea, Eddy, and Culberson counties. The Flash
Flood Watch continues for these areas into tomorrow and it will
likely be extended out in time...possibly as late as Thursday.
Heavy rains are also expected in the Pecos River and Rio Grande
watersheds that will likely cause rises, and possibly flooding
concerns so this needs to be closely watched as well.
The rain threat persists until Friday when a trough moving across
the western U.S. brings a return of westerly steering flow that
pushes the moisture off to our east. In the wake of the trough, a
ridge quickly amplifies over the western states that should drive
south the first strong cold front of the season. We normally see
couple of September cold fronts to usher in the fall season but
that has not been the case this year. Record snows in the
northern tier of states show cold air is moving south so it is
certainly reasonable that we will finally see a frontal passage
early next week.
Hennig
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 75 91 71 90 / 30 20 20 20
Carlsbad 70 87 66 87 / 80 70 50 40
Dryden 76 95 74 93 / 40 20 20 10
Fort Stockton 72 91 69 88 / 40 40 40 40
Guadalupe Pass 62 79 61 79 / 80 70 50 40
Hobbs 69 84 67 84 / 60 70 60 40
Marfa 64 84 61 83 / 50 50 60 60
Midland Intl Airport 74 90 71 90 / 40 40 30 20
Odessa 73 90 70 89 / 40 40 40 30
Wink 74 92 71 90 / 50 50 50 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch through Tuesday morning for Central Lea County-
Eddy County Plains-Guadalupe Mountains of Eddy County-
Northern Lea County-Southern Lea County.
TX...Flash Flood Watch through Tuesday afternoon for Eastern
Culberson County-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54
Corridor.
&&
29Hazardous weather outlook, Sep 30, 12:52 PM MDT, 5 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 152 PM CDT Mon Sep 30 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-011900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 152 PM CDT Mon Sep 30 2019 /1252 PM MDT Mon Sep 30 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon into tonight, especially from Southeast New Mexico and the northwestern Permian Basin southward to the Davis Mountains and Presidio Valley. Some of these storms may become strong to severe, capable of producing large hail and damaging winds. Heavy rain associated with thunderstorms may also result in flash flooding, and a Flash Flood Watch is in effect beginning this afternoon for Southeast New Mexico and most of Culberson county. River rises on the Rio Grande and Pecos River are expected beginning later today or tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Flash Flood Watch is in effect until early Tuesday afternoon for Southeast New Mexico and most of Culberson county. River rises on the Rio Grande and Pecos River are expected through this week. The threat of thunderstorms continues each day this week. Gusty winds and hail will be possible with the strongest storms. Heavy rainfall could also lead to flooding or flash flooding, especially across western portions of the area through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 6:08 PM MDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Sep 30, 7:03 PM MDT | Flash Flood Warning | MAF | Eddy, Lea | 3 hr |
| Sep 30, 7:08 PM MDT | Special Weather Statement | MAF | Lea | 52 min |
| Sep 30, 7:30 PM MDT | Areal Flood Advisory | MAF | Lea | 3 hr |
| Sep 30, 8:15 PM MDT | Flash Flood Warning | MAF | Lea | 3 hr |
| Oct 1, 7:52 AM MDT | River Flood Warning | MAF | Eddy | 23 hr |
| Oct 1, 5:26 PM MDT | Special Weather Statement | MAF | Eddy | 49 min |
Nearby
Flash Flood Warnings in New Mexico, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.